Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 12, NWS Huntsville, AL

February 6, 2008DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this tornado warning at Feb 6, 2008, 5:26 AM CST for DeKalb County, Jackson County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 5:26 AM CST (11:26 UTC)
Expired
Feb 6, 2008, 5:45 AM CST
In force
19 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 44 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 10:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 061127
TORHUN
ALC049-071-061145-
/O.NEW.KHUN.TO.W.0012.080206T1126Z-080206T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
526 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  EASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 545 AM CST

* AT 525 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR      
  PISGAH AND ROSALIE...OR ABOUT 16 MILES SOUTH OF BRIDGEPORT...      
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  IDER.
  FLAT ROCK.
  HIGDON.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3486 8558 3485 8556 3480 8556 3479 8555
      3474 8555 3463 8573 3477 8587 3496 8560
      3495 8559
TIME...MOT...LOC 1126Z 235DEG 41KT 3472 8575

$$

JE
2 follow-up statements
000 
WWUS54 KHUN 061137
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CST WED FEB 6 2008

ALC049-071-061145-
/O.CON.KHUN.TO.W.0012.000000T0000Z-080206T1145Z/
JACKSON AL-DEKALB AL-
536 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR EXTREME 
NORTHERN DEKALB AND EXTREME EASTERN JACKSON COUNTIES...

AT 536 AM CST...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS 
TORNADO WAS LOCATED NEAR FLAT ROCK...OR ABOUT 12 MILES SOUTH OF 
BRIDGEPORT...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGDON.

DAMAGE HAS BEEN REPORTED NEAR PISGAH WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3491 8558 3486 8558 3485 8556 3473 8555
      3473 8557 3469 8562 3467 8567 3482 8576
TIME...MOT...LOC 1136Z 235DEG 41KT 3478 8564

$$

JE
000 
WWUS54 KHUN 061144
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 AM CST WED FEB 6 2008

ALC049-071-061153-
/O.EXP.KHUN.TO.W.0012.000000T0000Z-080206T1145Z/
JACKSON AL-DEKALB AL-
543 AM CST WED FEB 6 2008

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN DEKALB AND EXTREME 
EASTERN JACKSON COUNTIES EXPIRES AT 545 AM CST...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT 
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SHOWING 
STRONG INDICATIONS OF A TORNADO. IN ADDITION...THE STORM IS MOVING 
OUT OF THE COUNTY AT THIS TIME. THEREFORE THE TORNADO WARNING HAS 
BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING 
FOR NORTHEASTERN ALABAMA.

LAT...LON 3491 8558 3486 8558 3485 8556 3473 8555
      3473 8557 3469 8562 3467 8567 3482 8576
TIME...MOT...LOC 1143Z 235DEG 41KT 3482 8556

$$

JE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 5:14 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 6, 5:14 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
514 AM CST WED FEB 6 2008

.UPDATE...
UPDATED ZONES TO REMOVE MOORE/LINCOLN COUNTIES IN TN AND
LIMESTONE/LAWRENCE COUNTIES FROM WATCH. ALSO WILL START TO CUT
BACK ON POPS...ESPECIALLY IN OUR WRN ZONES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Feb 6, 4:27 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CST WED FEB 6 2008

ALZ001>010-016-TNZ076-096-097-061900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
427 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA EARLY THIS MORNING. THIS LINE OF STORMS WILL BE CAPABLE
OF DAMAGING WINDS AND HEAVY RAIN. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM HUNTSVILLE
AND POINTS EAST UNTIL AROUND 7 AM.

THIS AFTERNOON...ALL SHOWER AND THUNDERSTORMS ACTIVITY WILL BE
OVER...AS TEMPERATURES FALL INTO THE UPPER 40S OR LOWER 50S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NEEDED FOR EARLY THIS MORNING ONLY.

SS

In the hours before

Special weather statement, Feb 6, 4:31 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 AM CST WED FEB 6 2008

ALZ006-007-009-061115-
JACKSON-MADISON-MORGAN-
431 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON...MADISON AND MORGAN
COUNTIES UNTIL 515 AM CST...

AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 8
MILES EAST OF FALKVILLE...OR ALONG A LINE EXTENDING FROM
MERIDIANVILLE TO 12 MILES SOUTHEAST OF HARTSELLE...MOVING EAST AT 65
MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAYSVILLE.
  DEPOSIT.
  MORGAN CITY.
  HOLLYTREE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

CBD
Local storm report, Feb 6, 4:37 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
437 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             1 S FLINTVILLE          35.05N 86.42W
02/06/2008  E1.00 INCH       LINCOLN            TN   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED IN FLINTVILLE.

&&

KWEBER
Local storm report, Feb 6, 5:15 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             ARAB                    34.33N 86.50W
02/06/2008  E0.25 INCH       MARSHALL           AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR ARAB

0429 AM     HAIL             BELVIDERE               35.13N 86.19W
02/06/2008  E0.25 INCH       FRANKLIN           TN   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED IN BELVIDERE.

0429 AM     TSTM WND GST     BELVIDERE               35.13N 86.19W
02/06/2008  E45.00 MPH       FRANKLIN           TN   EMERGENCY MNGR

            45 MPH WINDS REPORTED AT MAYSVILE BELL FACTORY ROAD.

&&

KWEBER
Local storm report, Feb 6, 5:16 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             MOULTON                 34.48N 87.28W
02/06/2008  E0.50 INCH       LAWRENCE           AL   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED NEAR MOULTON.

&&

KWEBER
Special weather statement, Feb 6, 5:18 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 AM CST WED FEB 6 2008

ALZ008-016-061200-
CULLMAN-MARSHALL-
518 AM CST WED FEB 6 2008

...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MARSHALL COUNTIES UNTIL
600 AM CST...

AT 515 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
GRANT TO HANCEVILLE...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ARAB.
  GUNTERSVILLE.
  MOUNTAIN VIEW.
  RABBIT TOWN.
  HIGH POINT.
  HUSTLEVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

CBD
Local storm report, Feb 6, 5:26 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
526 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TORNADO          DECATUR                 34.57N 86.99W
02/06/2008                   MORGAN             AL   EMERGENCY MNGR

            A MOBILE HOME WAS BLOWN ONTO ROAD ON THE 3200 BLOCK OF
            MODUS ROAD IN DECATUR.

0420 AM     HAIL             1 S FLINTVILLE          35.05N 86.42W
02/06/2008  E1.00 INCH       LINCOLN            TN   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED 1 MILE SOUTH OF FLINTVILLE.

0429 AM     TSTM WND GST     MAYSVILLE               34.77N 86.43W
02/06/2008  E45.00 MPH       MADISON            AL   EMERGENCY MNGR

            45 MPH WINDS REPORTED ON MAYSVILE ROAD AND BELL FACTORY
            ROAD.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:40 AM CSTTornado WarningHUNLawrence50 min
Feb 6, 3:08 AM CSTTornado Warning EmergencyHUNLimestone, Morgan37 min
Feb 6, 3:30 AM CSTTornado WarningHUNMadison45 min
Feb 6, 3:40 AM CSTTornado WarningHUNCullman35 min
Feb 6, 4:11 AM CSTTornado WarningHUNCullman19 min
Feb 6, 4:14 AM CSTSevere Thunderstorm WarningHUNCullman31 min
Feb 6, 4:15 AM CSTSevere Thunderstorm WarningHUNMadison45 min
Feb 6, 4:17 AM CSTTornado WarningHUNMarshall28 min
Feb 6, 4:43 AM CSTTornado WarningHUNDeKalb, Jackson, Marshall32 min
Feb 6, 4:46 AM CSTSevere Thunderstorm WarningHUNCullman29 min
Feb 6, 4:47 AM CSTSevere Thunderstorm WarningHUNJackson43 min
Feb 6, 5:04 AM CSTTornado WarningHUNDeKalb, Jackson26 min
Feb 6, 5:29 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall31 min
Feb 6, 6:12 AM CSTFlash Flood WarningHUNMarshall3 hr
Feb 6, 6:47 AM CSTFlash Flood WarningHUNDeKalb4 hr
Feb 6, 12:51 PM CSTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more5 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.